BulDML at Institute of Mathematics and Informatics >
IMI Periodicals >
Serdica Journal of Computing >
2010 >
Volume 4 Number 4 >

Please use this identifier to cite or link to this item:

Title: Using Inside-Outside Algorithm for Estimation of the Offspring Distribution in Multitype Branching Processes
Authors: Daskalova, Nina
Keywords: Multitype Branching Processes
Offspring Distribution
Maximum Likelihood Estimation
Expectation Maximization
Stochastic Context-Free Grammars
Inside-Outside Algorithm
Issue Date: 2010
Publisher: Institute of Mathematics and Informatics Bulgarian Academy of Sciences
Citation: Serdica Journal of Computing, Vol. 4, No 4, (2010), 463p-474p
Abstract: Multitype branching processes (MTBP) model branching structures, where the nodes of the resulting tree are particles of different types. Usually such a process is not observable in the sense of the whole tree, but only as the “generation” at a given moment in time, which consists of the number of particles of every type. This requires an EM-type algorithm to obtain a maximum likelihood (ML) estimate of the parameters of the branching process. Using a version of the inside-outside algorithm for stochastic context-free grammars (SCFG), such an estimate could be obtained for the offspring distribution of the process.
ISSN: 1312-6555
Appears in Collections:Volume 4 Number 4

Files in This Item:

File Description SizeFormat
sjc138-vol4-num4-2010.pdf136.9 kBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.


Valid XHTML 1.0!   Creative Commons License